Customer Inquiry

After suffering an injury, it’s not uncommon that the doctor will prescribe some sort of medication to ease the pain, and aid your healing. The doctor prescribes these to you as a means of helping your injuries. However, they can also cause problems if there is improper use. Maybe you didn’t read the label closely enough; maybe you were left to care for yourself. Or, maybe, you deliberately took more mediation than you should have. No matter the reason, suffering an overdose comes with a set of symptoms. While you might recognize them in yourself, it’s not uncommon that someone else will stumble upon the situation and take control. In that instance, it’s important that the person who comes to your aid is able to recognize overdose symptoms.

Recognizing Overdose Symptoms

Know What Medications They Are Taking

First things first, you’ll need to be aware of what kind of medication this person is taking. By having this knowledge, you can 1) help to prevent an overdose, or in the event of overdose, you can 2) identify the medication to emergency services. Being able to relay what medications they have in their system can make a large difference in the ability of those EMS to treat the victim. Furthermore, by knowing the medications they take, you can share that detail with EMS. By being aware of different medications, you or the medical team can determine how they may interact with one another.

Common symptoms of overdose:

In most overdoses, the signs are quite obvious. For instance, loss of consciousness, unresponsiveness, vomiting, or blue lips. However, there are plenty more signs that are subtle in comparison.

Pupils

Of the more subtle overdose symptoms, constricted pupils are quite common. In most cases, drugs will dilate pupils and make them appear larger. However, when it comes to pain medication, pupils tend to become very small. So, if you’re struggling to determine what medication they might have overdosed on, their pupils are a good place to check.

Breathing

One of the more difficult to determine, is slowed breathing. While pupils can be easy to check if you think to do so, slowed breathing might not even cross your mind. When suffering an overdose, your breathing is one of the first things to change. Your heart rate slows, as does breathing, when drugs kick in. In some cases, the breathing can become so slow that it stops. Therefore, it’s important to check the person’s pulse and listen for their breathing.

Hot, cold, clammy, nauseous….

Among other overdose symptoms, are to become cold, clammy, drowsy, nauseous, to vomit, or become very hot as well. As you can see, there is a large range in symptoms when it comes to overdose, depending on the medication. If you suspect that someone you know, or even yourself, to be in the process of an overdose— call emergency services immediately. While an overdose can be deadly, you can also counteract it quite quickly if put into the right hands.